Georgia, 2012

Wildfire in Georgia, November 3 to 4, 2012

November 3 to 4, 2012 · NWS FFC · 1 event in 1 county or zone

A northwest flow pattern was in place with a deep trough across the eastern United States. A weak shortwave moved into the Southeast with only light scattered showers developing in the afternoon.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A northwest flow pattern was in place with a deep trough across the eastern United States. A weak shortwave moved into the Southeast with only light scattered showers developing in the afternoon. Otherwise, dry conditions prevailed across the area, though relative humidity values were not quite dry enough for fire danger conditions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Nov 3, 7:00 PM EST, 0 minutes earlier.

Area forecast discussion, Nov 3, 7:00 PM EST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EDT SAT NOV 3 2012

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
SHORT TERM BEGINS WITH NEARLY ZONAL FLOW ALOFT BUT TRANSITIONS TO
TROUGHINESS SUNDAY AS A SHORTWAVE WITH ASSOCIATED SURFACE COLD FRONT
MOVES THROUGH THE SOUTHEAST. THE FRONT MOVES THROUGH DURING THE DAY
SUNDAY AFTERNOON...SO SUNDAY MAX TEMPS SHOULD STILL BE ON THE WARM
SIDE...VERY SIMILAR TO TODAY IN SOUTHERN ZONES BUT SLIGHTLY COOLER
NORTH AS THE FRONT MOVES IN. MODELS IN PRETTY GOOD AGREEMENT THROUGH
THE SHORT TERM AND WITH THE GENERAL TIMING OF THE FRONT BUT OVERALL
THE MAV IS A LITTLE WARMER THAN THE MET...IN GENERAL LEANED A LITTLE
MORE TOWARD THE MAV BASED ON RECENT BIASES.

FRONT LOOKS PRETTY ANEMIC AS IT MOVES INTO THE AREA AND BOTH THE
HRRR AND LOCAL WRF SEEM TO DISSIPATE ANY PRECIP ALONG THE FRONT AS
IT MOVES INTO THE STATE AROUND 06Z. HAVE KEPT VERY SIMILAR TRENDS
WITH POP TIMING ON SUNDAY AS PREVIOUS FORECAST...WITH POPS
INCREASING TO CHANCE ACROSS CENTRAL GEORGIA SUNDAY AFTERNOON.
MLCAPES INCREASE TO ABOUT 700 J/KG ESPECIALLY ACROSS CENTRAL GEORGIA
SO ALSO KEPT TREND IN THUNDER WORDING...GENERALLY KEEPING IT SOUTH
OF THE METRO AREA.

TEMPS SWING FROM ABOVE NORMAL TODAY AND SUNDAY TO BELOW NORMAL
BEHIND THE FRONT. LOWS SUNDAY NIGHT WILL BE 10-15 DEGREES COOLER
THAN TONIGHT...AND HIGHS MONDAY AHEAD OF THE NEXT SYSTEM WILL BE
5-10 DEGREES COOLER THAN SUNDAY...ESPECIALLY IN CENTRAL GEORGIA.

TDP

.LONG TERM /TUESDAY THROUGH SATURDAY/...
STORM SYSTEM WILL BE ONGOING AS LOW PRESSURE CONTINUES TO DEVELOP
ALONG THE PANHANDLE OF FLORIDA TUESDAY MORNING. HAVE OPTED TO KEEP
CURRENT POPS AS IS FOR NOW AS GFS CONTINUES TO HINT AT SOME SQUALL
LINE DEVELOPMENT TO THE SOUTH WHICH COULD RESULT IN REDUCED
MOISTURE TRANSPORT INTO THE SOUTHERN PORTIONS OF THE FORECAST ARE
THROUGH TUESDAY AFTERNOON. SHOULD NEW 12Z ECMWF COME IN WITH
SIMILAR PRECIP COVERAGE AS LAST RUN...WILL PROBABLY NEED TO BUMP
UP TO LIKELY OR HIGHER WITH SUBSEQUENT FORECASTS. OTHERWISE HIGH
PRESSURE BUILDS IN FROM THE WEST IN THE FRONTS WAKE AND WE EVEN
SEE AN INCREASE IN UPPER LEVEL HEIGHTS LATER IN THE WEEK WITH
MODERATING TEMPS IN STORE.

DEESE

&&

.AVIATION...
00Z UPDATE...
VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD EVERYWHERE BUT
MCN WHERE MVFR FOG IS EXPECTED FOR A FEW HOURS STARTING AROUND 12Z.
LIGHT SW WIND TONIGHT...WILL PICK UP ON SUNDAY TO AROUND 10 KTS WITH
GUSTS TO 18 KTS AND TURN MORE WESTERLY AHEAD OF A FRONT. ONLY SLIGHT
CHANCE SHRA AT MOST SITES THROUGH ABOUT 18Z BUT PROB30 WILL LIKELY
BE NEEDED FOR MCN AND CSG THEREAFTER.

//ATL CONFIDENCE...00Z UPDATE...
HIGH ON ALL ELEMENTS.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          54  73  45  65 /  10  30  20  10
ATLANTA         58  71  45  63 /  10  20  10  10
BLAIRSVILLE     50  63  38  57 /  20  30   5   5
CARTERSVILLE    51  69  40  62 /  10  20   5  10
COLUMBUS        57  79  48  69 /  10  30  20  10
GAINESVILLE     55  69  44  61 /  10  20  10  10
MACON           53  80  46  68 /  10  30  30  10
ROME            51  66  37  61 /  20  20   5  10
PEACHTREE CITY  52  73  41  65 /  10  20  10  10
VIDALIA         55  82  55  69 /   5  40  30  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...TDP
LONG TERM....DEESE
AVIATION...TDP
Hazardous weather outlook, Nov 3, 12:21 PM EST, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
121 PM EDT SAT NOV 3 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041730-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
121 PM EDT SAT NOV 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
A WEAK SURFACE FRONT WILL APPROACH NORTHWEST GEORGIA BY THIS
EVENING. SHOWERS WILL BE POSSIBLE ACROSS PORTIONS OF NORTH GEORGIA
THROUGH TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
AS THE COLD FRONT CONTINUES TO MOVE ACROSS THE AREA TOMORROW
THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER CENTRAL GEORGIA DURING
THE AFTERNOON. OTHERWISE NO HAZARDS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Towns

When
November 3, 7:00 PM EST to November 4, 12:00 AM EST
Where
Towns forecast zone
Property damage
$2,000
Reported by
Park/Forest Service
Coordinates
34.917, -83.737 (the zone’s center; the record gives no point)

The National Forest Service reported that a wildfire of unknown cause burned 1 acre and resulted in $2,000 in damages.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 428212.